Aluminium phosphide (ALP) is a common cause of suicidal poisoning in India where it is easily available and commonly known as ‘rice tablet’. In rural areas of India, it is still used to protect rice and stored grains from rodents and pests.1 There is no specific antidote for phosphide poisoning and treatment involves meticulous supportive care. Ingestion can lead to severe cardiac suppression and cardiogenic shock. For patients poisoned with ALP who continue to have refractory shock with persistent myocardial suppression despite the use of adrenergic inotropic agents, the addition of digoxin may be beneficial. We present a case where digoxin was utilised with beneficial patient outcomes.
- Heart Failure
- Cardiovascular System
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors KHC was involved in the planning, conduct, reporting, conception and design, acquisition of data or analysis and interpretation of data and writing the manuscript. ML, MP and FA were responsible for the acquisition, analysis and interpretation of the data and editing the manuscript.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.